Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 26, 2014, 2:18 PM MDT for Washington County, Utah. It took effect at May 28, 2014, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2014, 2:18 PM MDT (20:18 UTC)
- In effect from
- May 28, 2014, 11:00 AM MDT
- Expired
- May 28, 2014, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3665 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS85 KSLC 262018 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 218 PM MDT MON MAY 26 2014 UTZ497-270430- /O.NEW.KSLC.FW.W.0005.140528T1700Z-140529T0400Z/ MOJAVE DESERT- 218 PM MDT MON MAY 26 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH SOUTHWEST WINDS WILL INCREASE TO 15-25 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...SINGLE DIGITS WILL PREVAIL THROUGH THE PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
036 WWUS85 KSLC 270324 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 924 PM MDT MON MAY 26 2014 UTZ497-271200- /O.CON.KSLC.FW.W.0005.140528T1700Z-140529T0400Z/ MOJAVE DESERT- 924 PM MDT MON MAY 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH SOUTHWEST WINDS WILL INCREASE TO 15-25 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...SINGLE DIGITS WILL PREVAIL THROUGH THE PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
036 WWUS85 KSLC 270912 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 AM MDT TUE MAY 27 2014 UTZ497-272200- /O.CON.KSLC.FW.W.0005.140528T1700Z-140529T0400Z/ MOJAVE DESERT- 312 AM MDT TUE MAY 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTH SOUTHWEST WINDS WILL INCREASE TO 15-25 MPH WITH GUSTS OVER 30 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...SINGLE DIGITS WILL PREVAIL THROUGH THE PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
753 WWUS85 KSLC 272028 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 228 PM MDT TUE MAY 27 2014 UTZ497-281200- /O.CON.KSLC.FW.W.0005.140528T1700Z-140529T0400Z/ MOJAVE DESERT- 228 PM MDT TUE MAY 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15-20 MPH WITH GUSTS OVER 30 MPH WEDNESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...SINGLE DIGITS WILL PREVAIL THROUGH THE PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
545 WWUS85 KSLC 280930 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 AM MDT WED MAY 28 2014 UTZ497-282200- /O.CON.KSLC.FW.W.0005.140528T1700Z-140529T0400Z/ MOJAVE DESERT- 330 AM MDT WED MAY 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15-25 MPH WITH GUSTS OVER 30 MPH WEDNESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...SINGLE DIGIT RELATIVE HUMIDITY VALUES WILL PREVAIL THROUGH THE PERIOD. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
295 WWUS85 KSLC 282110 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT WED MAY 28 2014 UTZ497-290400- /O.CON.KSLC.FW.W.0005.000000T0000Z-140529T0400Z/ MOJAVE DESERT- 310 PM MDT WED MAY 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 30 MPH THROUGH MID-EVENING. * RELATIVE HUMIDITY...RELATIVE HUMIDITIES NEAR 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
166 WWUS85 KSLC 290352 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 PM MDT WED MAY 28 2014 UTZ497-290500- /O.EXP.KSLC.FW.W.0005.000000T0000Z-140529T0400Z/ MOJAVE DESERT- 952 PM MDT WED MAY 28 2014 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... WINDS HAVE DIMINISHED ACROSS SOUTHWEST UTAH THIS EVENING...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 26, 10:46 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 26, 10:46 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1046 AM MDT MON MAY 26 2014 .SYNOPSIS...AN UPPER RIDGE WILL MOVE INTO THE REGION TODAY THEN SLIDE EAST TONIGHT. A VERY WARM SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY. MOISTURE WILL SPREAD UP FROM THE SOUTH THURSDAY THROUGH FRIDAY. && .DISCUSSION...STAND OUT FEATURES IN THE MORNING WATER VAPOR IMAGERY INCLUDE TWO UPPER LEVEL LOWS...THE PERSISTENT DESERT SOUTHWEST LOW NOW ON THE MOVE AND WELL DOWNSTREAM AND A BROADER FEATURE OFF THE PACNW COASTLINE. A POSITIVELY TILTED UPPER RIDGE REMAINS SANDWICHED BETWEEN THE TWO WITH ITS AXIS BISECTING OUR FORECAST AREA. REMNANT LOW LEVEL MOISTURE AND SHOWERS OVERNIGHT HAVE ALLOWED SOME STRATUS AND PATCHY FOG TO DEVELOP ACROSS THE EASTERN BASINS...BUT ALL THAT PERSISTS ATTM REMAINS BANKED ALONG THE BOOKCLIFFS. UPDATED EARLIER TO MENTION THIS BUT BUILDING STABILITY AND STRONG SOLAR FROM CLEAR SKIES ALOFT WILL ALLOW FOR RAPID CLEARING COME MIDDAY. COMBINATION OF RIDGE OVERHEAD AND CLEAR SKIES WILL ALLOW TEMPS TO JUMP TO SOME 10 DEGREES ABOVE AVERAGE THIS AFTERNOON. GOOD AGREEMENT IN GUIDANCE REGARDING SHORT TERM EVOLUTION OF THE PACNW UPPER LOW. OVER THE NEXT 24 HOURS THIS FEATURE WILL FILL SLIGHTLY AND SLOWLY CARVE SOUTH AND EAST ALONG THE WA/OR COAST FORCING THE INTERMOUNTAIN RIDGE AXIS EAST OF THE AREA. SW FLOW ALOFT WILL INCREASE AS SUCH INDUCING FURTHER H7 WARMING FOR TUESDAY DRIVING TEMPS UP ANOTHER 5+ DEGREES AREAWIDE...SHOOTING FOR THE FIRST 90 DEGREE DAY ACROSS MANY AREAS OF THE WASATCH FRONT AS SUCH. PREVIOUS DISCUSSION FOLLOWS... THE UPPER LOW EJECTS INTO CANADA WED NIGHT AND PUSHES A DRY COLD FRONT INTO THE NWRN CWA THAT MAKES IT TO ABOUT SLC THEN STALLS BY MIDDAY THU. MOISTURE IS FORECAST TO START INCREASING FROM THE SOUTH DURING THIS SAME TIME THAT ORIGINATES FROM THE VICINITY OF HURRICANE AMANDA IN THE TROPICAL ERN PAC. THE 00Z GFS WAS MUCH FASTER AND WETTER WITH THIS THAN EARLIER RUNS BUT THE NEW 06Z RUN IS TRENDING A BIT DRIER. STILL SHOULD BE EXTENSIVE CLOUDINESS FROM THIS ON THU WITH SOME SCATTERED PRECIP POSSIBLE THU AFTN THRU FRI. THESE LATEST RUNS ALSO SHOW A NEW CLOSED LOW DEVELOPING NEAR THE NRN CA COAST FRI NIGHT INTO SAT. THIS LOW MOVES INTO THE GREAT BASIN OVER THE WEEKEND KEEPING A THREAT OF SHOWERS AND TSTMS GOING OVER THE CWA. && .AVIATION....AVIATION...WINDS WILL REMAIN SOUTHEAST AT THE SLC TERMINAL THROUGH ABOUT 19-20Z THAN SHIFT TO THE NORTHWEST. THERE ARE NO OTHER OPERATIONAL CONCERNS. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/STRUTHWOLF/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 26, 5:35 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT MON MAY 26 2014 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 535 AM MDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WARMER AND DRIER WEATHER IS EXPECTED ACROSS THE OUTLOOK AREA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM AND MOSTLY DRY CONDITIONS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH INCREASING SOUTH WINDS. THIS COULD BRING HAZARDOUS FIRE WEATHER CONDITIONS ON WEDNESDAY TO LOCATIONS WHERE FUELS ARE CRITICALLY DRY. THERE IS ALSO A THREAT OF ISOLATED AFTERNOON AND EVENING HIGH BASED THUNDERSTORMS OVER THE MOUNTAINS TUESDAY AND WEDNESDAY. MOISTURE WILL INCREASE FROM THE SOUTH THURSDAY WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BECOMING A LITTLE MORE WIDESPREAD. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS...FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.